I was diagnosed with major depression about 3 years ago and have been managing it since 2014. Its been fine since then but about 2 or 3 weeks ago, I started sleeping all day and was awake all night. This went on for about a week before my depression hit me like a ton of bricks. I went to see my doctor and she prescribed me 50mg trazodone (1/2 pill once a day before bed) to help me to reset my sleep cycle. Its been about a week since I started it and in the past 2 or three days Ive felt tired during the day. Is this normal and when will I start to wake up feeling refreshed instead of tired?
Is it normal to be tired during the day while taking trazodone?
Question posted by BadWolf77 on 14 Oct 2017
Last updated on 12 November 2018
Never. trazodone made me feel drowsy all day everyday for years. Thank God there's newer better meds out there now.
I agree with Alan. My husband also takes 200mg at bedtime and if he "relaxes" during the day he's likely to nap. He does a lot of moderate activities around the house, walking the dog, etc. and that keeps him going all day.
From my own experience and everything I've read, yes. I'm taking 200mg trazodone as a combo insomnia and depression/anxiety treatment. I've had insomnia issues for years, and since sleep is a side effect I want, it seemed to be a good antidepressant as well, as long as I take it at night.
But I've found that if I let myself get too comfortable during the afternoon/evening (lie down in front of the TV for example!) I will almost definitely fall asleep, often for long enough to mess up my sleep at night.
If I get myself to the gym or out for a run or good walk, that helps a lot throughout the day. Even moderate activity (cleaning, cooking, finding projects at home that keep me moving) help.
I am prescribed 50 to 100 mg of trazodone for sleep but at 100mg i just dont want to get out of bed... so I take 50 mg and dont sleep very well... I take it around 9:30pm and am up til 12 then wake at about 6am... so not too bad I guess... maybe your body gets used to it hope it is working for you and you have started to wake refreshed like you want...
Badwolf, sorry to hear your feeling so tired. Yes I would say it most certainly is normal to feel tired during the day with trazadone use, one of the reasons I try to sleep without it if I can.
This undesirable side effect Has never really subsided for me unless I stay on trazadone and take it at the same time each night and use it for about 3 or 4 weeks then that gets better and I can continue it without much of an issue.
When I first wake I do feel sluggish but that seems to go away pretty quickly after a shower and a little activity.
Depression in and of inself can cause that same feeling as I am sure you know as well as some medical issues such as thyroid or anemia.
I am not sure how you feel about considering another sleep medication as they have so many now that act differently and short term can be of great help. Melatonin is a natural supplement and it helps a great deal, start with 50mg and see how it goes. Also when using any sleep medication try to devote a full night to sleep (8 hours is preferred) that is according to most inserts I have read. Hope this helps.
- Trazodone uses and safety info
- Trazodone information for Healthcare Professionals (includes dosage details)
- Side effects of Trazodone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.